Monday, November 16, 2009

News and views from here

The above was taken yesterday. Doesn't it have a wintry look to it? It was not even that cool, but it still had the feel of winter coming. Rain started about midnight, and was still raining this morn, however lightly. I was awake a time or two and the rain was really coming down. It even sounded cold...the tone when it hits the awning is just a tad bit higher pitched when it is cold.

We still don't really know what happened with Roger...the lab work done did not show anything wrong...all his levels were normal. On our own, we decided to cut out most of the medications and he feels better. He now gets tired without doing anything. He is so tired of just sitting around.

It is a long story about why we cut out the meds...if you want to know more email me. I will say this that in 2005 he spent 5 days in the hospital. His liver functions were out of whack--one of the doctors made a comment that his body was just shutting down. It turned out to be caused by the medications he was on. At that time, the doctor and I talked him into going with insulin alone to control the diabetes.

He had to stop taking Lipitor also...and he had recently started on Zetia and Welchol for high cholesterol.

I am leaving out a lot...I have forgotten bits and pieces about it. This symptoms this time are so similiar to then. That is why we cut out most of what he takes.

I am just so in hopes that he really is on the way to recovery now. All we can do is take it one day at a time.

14 comments:

Carletta said...

Rose I'm so sorry you seem to have a definite answer. My prayers will be with both of you.

Betsy from Tennessee said...

Rose, I sincerely do think that meds can do more harm than good sometimes. In 2004, I had a doctor who wanted to medicate for every little thing. She put me on Lipitor--even though my Cholesterol wasn't THAT high.

I didn't know any better --so I took that darn stuff for about a year. It totally damaged my right leg and foot... My doctor never caught it --even though she sent me to a foot doctor since I was having so many problems.

I started reading about the Lipitor--and realized that "IT" had totally caused my muscle and nerve problems in my legs/foot. I got off of that stuff and will NEVER take a statin drug again. NEVER!!!! (And there is permanent damage to my leg/foot--although it's no worse.)

SO--maybe you and Roger are better off without all of the medications. Have you looked on the internet at all of the side effects?

By the way, my cholesterol is FINE now--without any meds.

Good Luck. And please stay HEALTHY.
Hugs and Prayers,
Betsy

Jacob said...

Goodness, this is an eerie photo...it could be titled "Desolation" what with the lone tree out there fighting the elements.

I'm sorry to hear about your husband. It's frustrating because we've been led to believe doctors have the answers and medicines are supposed to work.

My best wishes to both of you!

Tricia said...

Take it one day at a time, be careful, and PRAY! My prayers are with the two of you! So sorry you're having to go through all of this

This is hardly on your list of priorities at the time right now, but it might help make you smile a bit? I have something for you at my blog, come take a look see when you get a chance - take your time, there's absolutely no hurry!

This Is My Blog - fishing guy said...

Rose: I do hope Roger gets everything in line. I tried Lipitor and was always wiped out while on it. I am now taking Crestor and it works fine.

SquirrelQueen said...

Neither of us (actually I don't take any prescription meds) take any of the medication you mentioned but I do feel that in most cases less is better when it comes to medications. Hopefully he will start to feel better and get his strength back. You and your family are in my thoughts.
Judy

Felisol said...

A beautiful, but somewhat sad picture.
I hope you and your family are less sad.
I've said a little prayer for you, that your days must be brighter and that His face may shine upon you.
From Felisol

don said...

I like the desolate feel of the lone tree in this atmosphere. I hope your new approach to Roger's medications proves very success. We never know how side affects of drugs are interacting. Back to the basics sounds like a good place to get back to normal. I wish both of you all the best.

Deborah Godin said...

I agree, sometimes meds just seem to make things worse, or add more problems. Hope all goes well!

Mary Stebbins Taitt said...

definitely wintry!!! A cool shot for sure.

Gayle said...

Thanks for the wintry photo, love it!
I am sending good healing thoughts.
Hope he mends well and soon.
Gayle
San Diego

George said...

I hope Roger continues to feel better. I think you did the right thing in cutting back on his meds -- I think most doctors are too ready to prescribe some drugs as first choice rather than last resort. I've seen people taking so many meds that they have no quality of life.

Mary said...

A very moody shot. It's been rainy here the last couple days. I'm glad Roger feels better and pray he continues to improve. It is frustrating when the meds that are suppose to help do more harm than good.

Your EG Tour Guide said...

Yes, this looks very wintry!

I'm very suspicious of so many medications and how they react with one another and some of the foods we eat. Pharmacists (do you call them druggists?) sometimes know more about side effects of certain medications than doctors do because medications are their specialty. Doctors have to know so much these days that they don't know all the specifics of the medications they prescribe.

Do you know a pharmacist you trust to give you correct information? All the best, Rose!

Related Posts Plugin for WordPress, Blogger...